Discussions By Condition: I cannot get a diagnosis.

is it tb or pneumonia?

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • May 9, 2008
  • 07:10 AM

My father aged 60, is suffering from mild fever, fatigue, weakness, weightloss and loss of appatite for last 3 months. The WBC count was more than 11000, a medial patch was seen in right lung in ct scan. Tests for hiv, lupus were negative. He has been diagnosed for tuberculosis and complete medicine is on for last 25 days. However, the condition has not improved much. The appetite has improved a bit and frequecy of fever has gone down. But weakness, fatigue and fever is still on. Is he misdiagnosed? Is there any possibility of some other desease.

Reply Flag this Discussion

3 Replies:

  • TB can take a lot out of people, so it could just be he's slow to recover. How was he diagnosed? Did they get a culture? Or just a skin test?
    CindySue54 32 Replies Flag this Response
  • They used to send people away for months and months to TB sanitoriums in southern Arizona to recover. It may take awhile. He needs to continue to see his doctor until he is well.
    Monsterlove 2,921 Replies Flag this Response
  • Your father should have been tested for tb BEFORE being prescribed the medication.He should at least have had sputum or urine tested. For more about diagnose of tb see http://www.tbandu.co.uk/tbdiagnosis.html. Site called TB and U.I was actually misdiagnosed with tb and the medication actually mimics the symptoms ie: Tiredness and loss of appetite.
    auntie_biotic 7 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?